Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 20, 2014, 05:26:01 PM

Login with username, password and session length


Members
  • Total Members: 23733
  • Latest: vrocky
Stats
  • Total Posts: 642795
  • Total Topics: 48898
  • Online Today: 242
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Them bones  (Read 2400 times)

0 Members and 1 Guest are viewing this topic.

Offline villaboy1

  • Member
  • Posts: 14
Them bones
« on: February 24, 2007, 05:55:47 AM »
Hey and welcome. I am new to this and hope this works!  ???
Bit of a nightmare but I was diagnosed in Dec 06 - following a rough seroconversion period (together with a broken ankle!) I initially had counts of 301 & 48000 VL. In Jan they moved to 450 and 27,000.

However, I have started getting clicking in my bones and occassional trembling in the legs. The bones just pop for no reason and in the mornings when I try and touch my toes I can get to my knees but at night I can touch the floor.

I am trying to keep a level head but rushed myself to hospital and ended up having a lumber puncture etc which was clear.

Is this a common symptom so soon after being infected?

Any assistance would be v v v welcome.

Offline godschild

  • Member
  • Posts: 3
Re: Them bones
« Reply #1 on: March 22, 2007, 08:44:26 PM »
Hi, I have the same problem sometimes.  It hurts like hell to get moving in the mornings.....but once I get around a little bit, I seem to be better....what meds are you on?

Offline allopathicholistic

  • Member
  • Posts: 3,258
Re: Them bones
« Reply #2 on: March 22, 2007, 11:19:00 PM »
From http://www.poz.com/articles/140_64.shtml

Along with all the aches and pains all flesh is heir to, HIVers get to experience their own HIV-related ones, caused by certain infections, HIV arthritis, the meds or the virus itself. Two examples: Reactive arthritis (an after-effect of infection or injury) hits some 50 percent of people with AIDS; osteonecrosis (bone death that causes joint pain) affects about 4 percent. • Ariel Teitel, MD, a rheumatologist at St. Vincent’s Hospital in New York City, says osteonecrosis may link to long-term PI use. It’s also caused by steroids that treat PCP pneumonia.
WHAT HELPS: For joint and muscle pain, Teitel uses creams or patches like lidocaine. NSAIDs, Tylenol, acupuncture, massage and exercise are options. • Tom, a New York city graphic artist positive since the early ’80s, suffers from HIV’s inflammatory joint pain. “Taken regularly, fish-oil supplements and anti-inflammatory herbs like turmeric reduce my pain,” he says.
_______


Offline tigger2376

  • Member
  • Posts: 462
  • too bad to die youngish!
Re: Them bones
« Reply #3 on: March 22, 2007, 11:28:29 PM »
I get something, courtesy of HIV called 'flitting polyarthropathy', sudden, EXTREME arthritic joint pain that moves. Often because I'm stressed. the meds helped the 'normal' HIV related arthritis, as did shiatsu and amah massage.
My doc prescribes me dihydracodeine, (addictive), morphine, (worse) and co-dydramol for the day to day pain, and the 'episodes' ,I try and do without, but any of these will help IF you want to go down that route
I know i'm going to enjoy the party in the afterlife, but do you all mind that I'm going to be VERY late!!!

Offline villaboy1

  • Member
  • Posts: 14
Re: Them bones
« Reply #4 on: March 23, 2007, 01:05:48 PM »
Thanks for this -I am not on meds yet - numbers are rising CD4 607 VL 27 or 28000..

Its a strange feeling and doctors are quite cool about it..

Its mainly arounf the knee/ankles and shin bone that the popping occurs..

Lets hope its just a mild symptom of being newly infected..

Keep smilin

Lx

Offline allopathicholistic

  • Member
  • Posts: 3,258
Re: Them bones
« Reply #5 on: March 25, 2007, 12:50:26 AM »
Thanks for this -I am not on meds yet - numbers are rising CD4 607 VL 27 or 28000..

Its a strange feeling and doctors are quite cool about it..

Its mainly arounf the knee/ankles and shin bone that the popping occurs..

Lets hope its just a mild symptom of being newly infected..

Keep smilin

Lx

Hi Villa - You have a good attitude. We trust you'll give us updates on you. Yeah let's hope that stuff you mentioned is related to being newly infected. Thank goodness for the internet because we can do independent research. I'm the type to throw tough questions at my doctors. I formulate my tough questions beginning with good ole Google!  ;D In my book, doctors' abilities to answer me tells me if they're competent. In your case, if necessary, you can Google tons of stuff about rheumatology, but let's hope you won't have to   ;D

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.